MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431200
Medical Device Problem Codes Positioning Failure (1158); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary partially covered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath.Visual examination of the returned device found the stainless steel tube handle was kinked.The outer sheath was found detached from the valve body of the handle and the blue outer sheath was found kinked in several sections.The stent wires were found out of the clear outer sheath near the leading radiopaque marker band on the delivery system.Functional evaluation revealed that it was not possible to deploy the stent due to the condition of the returned device.No other damages with the stent and delivery system were noted.The damages noted with the returned device were likely due to procedural factors, such as the interaction of the device with the scope, the patient anatomy, and the amount of force applied during the attempt deployment, which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.Labeling review was performed, and from the information available, this device was used per the directions for use (dfu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary partially covered stent was to be used to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with metal stenting procedure performed on (b)(6), 2019.Reportedly, patient's anatomy was not tortuous but the stricture was tight causing obstruction.The stricture was dilated prior to stent placement.According to the complainant, during the procedure, force was applied to deploy the stent, but the stent failed to deploy.The stent was removed from the patient fully covered by the outer sheath.The procedure was completed with another wallstent biliary.There were no patient complications reported as a result of this event.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent wires punctured the clear outer sheath of the delivery system.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9875368
Report Number3005099803-2020-01187
Device Sequence Number16939794
Product Code FGE
UDI-Device Identifier08714729229902
UDI-Public08714729229902
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Model NumberH965431200
Device Catalogue Number3120
Device Lot Number0022880226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight52